Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 36, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 14, 2008, 9:41 AM CDT for 5 counties in Texas. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2008, 9:41 AM CDT (14:41 UTC)
- Expired
- May 14, 2008, 12:04 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gregg County, TX, Rusk County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 9:41 AM CDT | FLASH FLOOD | 7 E Gilmer, TX | HIGH WATER ACROSS HWY 154...SEVERAL CREEKS ARE ALSO EXCEEDING THEIR BANKS. |
| May 14, 10:00 AM CDT | FLASH FLOOD | Kilgore, TX | SEVERAL ROADS UNDER HIGH WATER INCLUDING HWY 135. |
| May 14, 10:00 AM CDT | FLASH FLOOD | Tyler, TX | SEVERAL ROADS UNDER HIGH WATER |
| May 14, 10:43 AM CDT | FLASH FLOOD | 6 Nw Gilmer, TX | NUMEROUS RURAL ROADS HAVE FLOODED AND ARE NOT PASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 141443
FFWSHV
TXC183-401-423-459-499-141845-
/O.NEW.KSHV.FF.W.0036.080514T1441Z-080514T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
GLADEWATER...
EXTREME NORTHWESTERN RUSK COUNTY IN NORTHEAST TEXAS...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
EXTREME SOUTHEASTERN WOOD COUNTY IN NORTHEAST TEXAS...
* UNTIL 145 PM CDT
* AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RAINFALL
AMOUNTS OF OVER 2 INCHES HAVE IN TYLER AND LONGVIEW BETWEEN 730
AM AND 930 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSEWOOD...
ORE CITY...LINDALE...LIBERTY CITY...DIANA...AND BIG SANDY
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3291 9472 3242 9469 3237 9458 3233 9497
3215 9499 3214 9547 3235 9544 3249 9559
3267 9560 3261 9548 3261 9533 3256 9521
3261 9514 3292 9513
TIME...MOT...LOC 1441Z 180DEG 0KT 3243 9499
$$
031 follow-up statement
000
WGUS74 KSHV 141704
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 PM CDT WED MAY 14 2008
TXC183-401-423-459-499-141713-
/O.CAN.KSHV.FF.W.0036.000000T0000Z-080514T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD TX-UPSHUR TX-SMITH TX-GREGG TX-RUSK TX-
1203 PM CDT WED MAY 14 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHWESTERN RUSK...GREGG...SMITH...UPSHUR AND EXTREME SOUTHEASTERN
WOOD COUNTIES...
HEAVY RAIN HAS MOVED EAST AND OUT OF THESE AREAS.
LAT...LON 3291 9472 3242 9469 3237 9458 3233 9497
3215 9499 3214 9547 3235 9544 3249 9559
3267 9560 3261 9548 3261 9533 3256 9521
3261 9514 3292 9513
TIME...MOT...LOC 1703Z 180DEG 0KT 3243 9499
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 14, 8:13 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 14, 8:13 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 AM CDT WED MAY 14 2008
.DISCUSSION...
AN UPDATE NEEDED FOR TORNADO WATCH 319 SOUTH OF I-20 CORRIDOR UNTIL
3 P.M. ALSO TOOK THIS OPPURTUNITY TO UPDATE T/TD/RH WITH OB
TRENDS AND INCREASED AREA POPS/CLOUDS THROUGH REMAINING MORNING
HOURS IN LIGHT ON NEXT MCS EDGING INTO WESTERN SECTIONS NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 68 78 57 / 90 70 50 20
MLU 77 69 81 57 / 90 80 60 30
DEQ 76 65 73 49 / 80 70 50 10
TXK 76 66 76 52 / 90 70 50 20
ELD 77 67 76 53 / 90 70 50 20
TYR 79 67 78 55 / 90 70 50 10
GGG 79 68 78 54 / 90 70 50 10
LFK 81 71 82 59 / 80 70 60 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
24Hazardous weather outlook, May 14, 6:11 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 611 AM CDT WED MAY 14 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 611 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND NORTH LOUISIANA. .DAY ONE...TODAY AND TONIGHT... CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION TODAY GIVING RISE TO FLOODING CONCERNS. SOILS ARE SATURATED AND THE THREAT FOR HEAVY RAIN WILL PERSIST AS MORE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF A SLOW MOVING COLD FRONT WHICH IS NOW EXTENDING FROM NORTH TEXAS...INTO NORTHWEST ARKANSAS. IN ADDITION...AN UPPER LEVEL OVER THE DESERT SOUTHWEST THIS MORNING IS MOVING EAST AND WILL ENHANCE STORMS IN THE FOUR STATE AREA LATER TODAY AND OVERNIGHT. THERE IS A SLIGHT RISK OF LARGE HAIL AND GUSTY WINDS WITH ISOLATED TORNADOES A POSSIBILITY AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ONGOING THUNDERSTORM ACTIVITY WITH LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE FOUR STATE AREA EARLY THURSDAY MORNING AS THE UPPER LOW AND COLD FRONT MOVE VERY SLOWLY EASTWARD ACROSS THE AREA. PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS POTENTIALLY HAZARDOUS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TODAY AND TONIGHT. 24
In the hours before
Local storm report, May 14, 8:16 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 AM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD STONEWALL 32.26N 93.82W
05/14/2008 DE SOTO LA LAW ENFORCEMENT
SEVERAL ROADS UNDER HIGH WATER IN THE STONEWALL AND
FRIERSON COMMUNITIES
&&
PARKERLocal storm report, May 14, 8:21 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
821 AM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/14/2008 CADDO LA NWS EMPLOYEE
HIGH WATER AT W 70TH AND THE INNER LOOP...CAR STALLED IN
WATER
&&
PARKERLocal storm report, May 14, 8:48 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 AM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 20 NE CARTHAGE 32.36N 94.09W
05/14/2008 PANOLA TX NWS EMPLOYEE
HIGH WATER ACROSS SEVERAL FARM ROADS MAKING TRAVEL
IMPASSIBLE. NUMEROUS CREEKS WERE EXCEEDING THEIR
BANKS...INCLUDING SOCOGEE CREEK. ROADS INCLUDE FM 31
BETWEEN DEBERRY AND ELYSIAN FIELDS...AND FM 451 BETWEEN
FM 31 AND FM 9.
&&
PARKERLocal storm report, May 14, 9:06 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 AM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 15 NE CARTHAGE 32.31N 94.16W
05/14/2008 PANOLA TX LAW ENFORCEMENT
HIGH WATER ACROSS HWY 79 NEAR DE BERRY.
0855 AM HAIL 2 SE SHREVEPORT 32.45N 93.77W
05/14/2008 E0.50 INCH CADDO LA LAW ENFORCEMENT
&&
PARKERLocal storm report, May 14, 9:21 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 AM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 7 SE TALCO 33.29N 95.02W
05/13/2008 TITUS TX LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS NORTHERN TITUS COUNTY
&&
PARKERLocal storm report, May 14, 9:29 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 AM CDT WED MAY 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 15 SE MARSHALL 32.38N 94.17W
05/14/2008 HARRISON TX LAW ENFORCEMENT
HIGH WATER ACROSS FM 451...NEAR ELYSIAN FIELDS ELEMENTARY
SCHOOL
&&
PARKERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:36 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 39 min |
| May 13, 8:07 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 53 min |
| May 13, 8:11 PM CDT | Flash Flood Warning | SHV | Harrison, Panola | 3 hr |
| May 13, 11:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 38 min |
| May 14, 12:11 AM CDT | Flash Flood Warning | SHV | Franklin, Titus | 3 hr |
| May 14, 12:40 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 65 min |
| May 14, 12:54 AM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| May 14, 1:55 AM CDT | Flash Flood Warning | SHV | Bowie, Cass | 3 hr |
| May 14, 3:12 AM CDT | Special Weather Statement | SHV | Cherokee | 63 min |
| May 14, 3:15 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 31 hr |
| May 14, 4:51 AM CDT | Special Weather Statement | SHV | Harrison, Marion | 54 min |
| May 14, 5:09 AM CDT | Flash Flood Warning | SHV | Harrison, Marion | 10 hr |
| May 14, 7:40 AM CDT | Flash Flood Warning | SHV | Panola | 5 hr |
| May 14, 9:57 AM CDT | Special Weather Statement | SHV | Rusk | 63 min |
| May 14, 10:18 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 4 days |
| May 14, 10:19 AM CDT | River Flood Warning | SHV | Cass, Marion | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.